Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 342, NWS Little Rock, AR

August 19, 2001Dallas County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 19, 2001, 4:42 PM CDT for Dallas County, Arkansas. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 19, 2001, 4:42 PM CDT (21:42 UTC)
Expired
Aug 19, 2001, 5:15 PM CDT
In force
33 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dallas County, AR

The radar

The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:50 PM CDTHail 0.75Carthage, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:00 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 19, 3:00 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT SUN AUG 19 2001

FORECAST CONCERNS: RAIN CHANCES INTO MONDAY AND TEMPS

LATEST SFC/MSAS DATA SHOWING WEAK FRONTAL BOUNDARY RUNNING ROUGHLY
ALONG A LINE FROM MENA TO HOT TO PBF. DRIER AIR IN PLACE NORTH OF
THE BOUNDARY WITH DEWPOINTS IN THE 50S AND 60S. SOUTH OF THE
FRONT...READINGS ARE IN THE LOW AND MID 70S.

MODELS ARE AGAIN IN DECENT AGREEMENT WITH OVERALL TRENDS FOR THIS
FCST. UPPER LOW OVER THE SRN GREAT LAKES WILL CONTINUE TO MOVE NEWD
TOWARD THE ST LAWRENCE VALLEY THRU MONDAY. THIS WILL ALLOW UPPER
HIGH TO BUILD INTO THE MID SOUTH. STUCK WITH A BLEND OF THE ETA AND
AVN FOR THIS FCST.

IN THE SHORT TERM...FRONTAL SYSTEM IS PROGGED TO DRIFT SLOWLY NWD
TONIGHT AND MONDAY. MODEL DATA STILL SHOWS ENOUGH LIFT NORTH OF THE
BOUNDARY...AS WELL AS DECENT LOW LEVEL CONVERGENCE...TO KEEP SMALL
POPS IN TONIGHT. FOCUS FOR RAINFALL WILL SHIFT TO NERN HALF OF AR ON
MONDAY AS FRONT CONTINUES TO TREK NWD.

AFTER MONDAY...UPPER RIDGE BUILDS INTO THE FA RESULTING IN WARMER
AND DRIER WEATHER. ANY CONVECTIVE DEVELOPMENT IS EXPECTED TO STAY TO
OUR NORTH AND EAST. BOTH NGM AND AVN MOS TEMPS LOOK GOOD FOR ALL
PERIODS AND WILL ONLY MAKE SOME MINOR ADJUSTMENTS.

IN THE EXTENDED...STILL MANY QUESTIONS AS TO THE EVENTUAL TRACK OF
CHANTAL. LATEST AVN NOW TAKING THE STORM MORE WWD...WITH THE NOGAPS
TAKING THE SYSTEM INTO NRN MEXICO. WITH LOW CONFIDENCE IN THE
EVENTUAL OUTCOME...WILL KEEP EXTENDED DRY AND HOT FOR NOW.  ..44..

.LIT...NONE.

In the hours before

Special weather statement, Aug 19, 1:00 PM CDT, 3 hours 42 minutes before
ARZ040>042-052>057-062>069-192300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT SUN AUG 19 2001

...SLIGHT RISK OF SEVERE WEATHER OVER SOUTHERN ARKANSAS THIS
AFTERNOON AND EVENING...

EARLY THIS AFTERNOON...A FRONT WAS STATIONARY FROM AROUND PINE
BLUFF TO HOT SPRINGS AND WALDRON. THE FRONT SEPARATED WARM AND
HUMID AIR TO ITS SOUTH FROM SLIGHTLY COOLER AND DRIER AIR TO
ITS NORTH. THE CONTRASTING AIR MASSES WILL CAUSE THE ATMOSPHERE
TO BECOME UNSTABLE NEAR THE FRONT THIS AFTERNOON AND EVENING...WITH
SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP.

STORMS THAT DEVELOP THIS AFTERNOON AND EVENING MAY BECOME SEVERE.
THE MAIN SEVERE WEATHER THREAT WILL BE STRONG TO DAMAGING WIND...
WITH DIME SIZE HAIL OR LARGER POSSIBLE. FREQUENT CLOUD TO
GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS MAY BE REQUIRED THIS AFTERNOON AND EVENING.

PEOPLE IN SOUTHERN ARKANSAS SHOULD PREPARE FOR SEVERE
WEATHER. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS
ISSUED FOR YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...LOCAL TV AND
CABLE TELEVISION FOR THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:00 PM CDTSevere Thunderstorm WarningLZKGrant25 min
Aug 19, 4:06 PM CDTSevere Thunderstorm WarningLZKHot Spring29 min
Aug 19, 4:18 PM CDTSevere Thunderstorm WarningLZKDallas27 min
Aug 19, 4:47 PM CDTSevere Thunderstorm WarningLZKCleveland28 min
Aug 19, 5:16 PM CDTSevere Thunderstorm WarningLZKCleveland29 min
Aug 19, 5:19 PM CDTSevere Thunderstorm WarningLZKDallas26 min
Aug 19, 5:40 PM CDTSevere Thunderstorm WarningLZKPolk35 min
Aug 19, 5:50 PM CDTSevere Thunderstorm WarningLZKCalhoun40 min
Aug 19, 5:53 PM CDTSevere Thunderstorm WarningLZKOuachita37 min
Aug 19, 5:58 PM CDTSevere Thunderstorm WarningLZKBradley32 min
Aug 19, 6:14 PM CDTSevere Thunderstorm WarningLZKPike46 min
Aug 19, 6:27 PM CDTSevere Thunderstorm WarningLZKCalhoun33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.